HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Residual distribution schemes on quadrilateral meshes.

Remi Abgrall 1, 2 Fabien Marpeau 1
2 SCALAPPLIX - Algorithms and high performance computing for grand challenge applications
INRIA Futurs, Université Bordeaux Segalen - Bordeaux 2, Université Sciences et Technologies - Bordeaux 1, École Nationale Supérieure d'Électronique, Informatique et Radiocommunications de Bordeaux (ENSEIRB), CNRS - Centre National de la Recherche Scientifique : UMR5800
Abstract : We propose an investigation of residual distribution schemes for numerical approximation of two-dimensional hyperbolic systems of conservation laws on general quadrilateral meshes. In comparison to the use of triangular cells, usual basic features are recovered, an extension of the upwinding concept is given, and a Lax-Wendroff type theorem is adapted for consistency. We show how to retrieve many variants of standard first- and second-order accurate schemes. They are proven to satisfy this theorem. An important part of this paper is devoted to the validation of these schemes by various numerical tests for scalar equations and Euler equations for compressible fluid dynamics on non-Cartesian grids. In particular, second-order accuracy is reached by an adaptation of the linearity-preserving property to quadrangle meshes. We discuss several choices as well as the convergence of iterative method to steady state. We also provide examples of schemes that are not constructed from an upwinding principle
Document type :
Journal articles
Complete list of metadata

Cited literature [17 references]  Display  Hide  Download

Contributor : Rémi Abgrall Connect in order to contact the contributor
Submitted on : Friday, October 24, 2008 - 2:28:55 PM
Last modification on : Friday, February 4, 2022 - 3:08:54 AM
Long-term archiving on: : Monday, June 7, 2010 - 6:40:48 PM


Files produced by the author(s)


  • HAL Id : inria-00334011, version 1



Remi Abgrall, Fabien Marpeau. Residual distribution schemes on quadrilateral meshes.. Journal of Scientific Computing, Springer Verlag, 2007, 30 (1), pp.131-175. ⟨inria-00334011⟩



Record views


Files downloads